Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Slight pain while pressing between ribs above navel. Taking antibiotics for throat infection. Due to acidity?

Hi, I am having a slight pain while pressing in between the ribs and above navel. For the past two days i was having pain around the navel and now i am feeling the pain only between the ribs and above navel. I had taken antibiotic drugs during the first week of Feb due to throat infection and it created acidity. I am also taking tablet in the morning for acidity. Can you just let me know if this is a very serious symptom
Asked On : Tue, 5 Mar 2013
Answers:  2 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Hi Vineethv,
Thanks for writing youur query.

After reading your post, it seems that you are having abdominal discomfort due to increased acidity and gas production in addition to the side effects of antibiotics. Some antibiotics disturb the normal flora of useful bacteria present in our intestines. These bacteria help in the process of digestion and absorbtion.

You should take antacid like Omeprazole 20 mg to get relief from acidity.
Also take a probiotic preparation, which restores the damaged flora of useful bacteria in the intestine.
Yoghurt or curd will be beneficial to you.

I hope this is helpful to you.
Answered: Wed, 6 Mar 2013
I find this answer helpful
General & Family Physician Dr. Luchuo Engelbert Bain's  Response
i and thanks for the query,
This is probably due to gastric irritation and gastritis. It could be worthwhile for you to consult your general physician to ascertain these symptoms as gastritis or not, and either change or modify your treatment. If its the case and left untreated, complications such as gastric bleeding and perforation could arise.
I suggest you visit your primary care physician for reevaluation and management.
Thanks and best regards,
Luchuo, MD.
Answered: Wed, 6 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor